Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 41, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 16, 2021, 12:59 PM CDT for Dallas County, Texas. It took effect at May 16, 2021, 2:54 PM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 12:59 PM CDT (17:59 UTC)
- In effect from
- May 16, 2021, 2:54 PM CDT
- Expired
- May 16, 2021, 9:53 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 91.17 ft at May 16, 2021, 4:00 PM CDT.
- Action stage
- 78 ft
- Minor stage
- 84 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
555
WGUS44 KFWD 161759
FLWFWD
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
1259 PM CDT Sun May 16 2021
...The National Weather Service in Fort Worth TX has issued a Flood
Warning for the following rivers in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC113-170915-
/O.NEW.KFWD.FL.W.0041.210516T2031Z-210517T0915Z/
/DWRT2.1.ER.210516T2031Z.210516T2100Z.210516T2114Z.NO/
1259 PM CDT Sun May 16 2021
The National Weather Service in Fort Worth has issued a
* Flood Warning for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until late tonight.
* At 12:15 PM CDT Sunday the stage was 70.9 feet.
* Flood stage is 84.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 84.6 feet. It will then fall below flood
stage later this afternoon.
* Impact...At 84.0 feet, Minor flooding will occur near the creek.
Bike paths downstream of the gage will be flooded. Water approches
ball fields at Emmett Conrad High School.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
3279 9677 3285 9677
$$
Stalley4 follow-up statements
171
WGUS44 KFWD 161954
FLWFWD
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
254 PM CDT Sun May 16 2021
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC113-171000-
/O.EXT.KFWD.FL.W.0041.210516T1954Z-210517T0946Z/
/DWRT2.2.ER.210516T1842Z.210516T2000Z.210516T2146Z.NO/
254 PM CDT Sun May 16 2021
...Forecast flooding increased from Minor to Moderate severity and
increased in duration until late tonight...
The Flood Warning continues for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* From this afternoon to late tonight.
* At 2:15 PM CDT Sunday the stage was 87.7 feet.
* Flood stage is 84.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 88.7 feet
late this afternoon. It will then fall below flood stage this
evening.
* Impact...At 88.0 feet, Moderate flooding will occur along the
creek. Ball fields at Moss Park are completely flooded.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
3279 9677 3285 9677
$$
Stalley360
WGUS44 KFWD 162055
FLWFWD
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
355 PM CDT Sun May 16 2021
...Forecast flooding changed from Moderate to Major severity and
increased in duration for the following rivers in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC113-171415-
/O.EXT.KFWD.FL.W.0041.000000T0000Z-210517T1409Z/
/DWRT2.3.ER.210516T1842Z.210516T2100Z.210517T0209Z.NR/
355 PM CDT Sun May 16 2021
...Forecast flooding increased from Moderate to Major severity and
increased in duration until late tomorrow morning...
The Flood Warning continues for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until Monday morning.
* At 3:15 PM CDT Sunday the stage was 90.6 feet.
* Flood stage is 84.0 feet.
* Major flooding is occurring and major flooding is forecast.
* Forecast...The river will fall below flood stage late this evening
to 70.5 feet.
* Impact...At 92.0 feet, Major flooding will occur along the creek.
Fair Oaks Ave near the bridge will have 2 to 3 feet of water over
it and Merriman Parkway will start to flood.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
3279 9677 3285 9677
$$
Stalley592
WGUS84 KFWD 162235
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
535 PM CDT Sun May 16 2021
...The Flood Warning continues for the following rivers in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC113-171100-
/O.EXT.KFWD.FL.W.0041.000000T0000Z-210517T1100Z/
/DWRT2.3.ER.210516T1842Z.210516T2100Z.210516T2300Z.NR/
535 PM CDT Sun May 16 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until Monday morning.
* At 5:15 PM CDT Sunday the stage was 89.2 feet.
* Flood stage is 84.0 feet.
* Moderate flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling to 70.2 feet tomorrow.
* Impact...At 88.0 feet, Moderate flooding will occur along the
creek. Ball fields at Moss Park are completely flooded.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
3279 9677 3285 9677
$$
Stalley630
WGUS84 KFWD 170253
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
953 PM CDT Sun May 16 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
TXC113-170400-
/O.CAN.KFWD.FL.W.0041.000000T0000Z-210517T0253Z/
/DWRT2.3.ER.210516T1842Z.210516T2100Z.210516T2300Z.NR/
953 PM CDT Sun May 16 2021
...The Flood Warning for the White Rock Creek Near White Rock Creek
At Greenville Ave has been cancelled...
The Flood Warning is cancelled for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* At 9:15 PM CDT Sunday the stage was 79.7 feet.
* Flood stage is 84.0 feet.
* Forecast...The river is expected to fall to 70.2 feet tomorrow
evening.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
3279 9677 3285 9677
$$
PraterWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 16, 5:48 AM CDT, 7 hours 11 minutes earlier.
Area forecast discussion, May 16, 5:48 AM CDT, 7 hours 11 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 548 AM CDT Sun May 16 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Current forecast through today is in good shape and have only made some minor tweaks to PoPs. A band of showers has developed over the last hour from Fort Worth northwest toward Wichita Falls with additional showers in the vicinity of Waco. Expect this initial activity to continue moving northeast through the early morning with more robust development expected around mid morning. PoPs will be highest later this morning through early evening as a weak disturbance moves through the Southern Plains. For tonight, it's becoming a little more likely that convection will become organized off to our northwest during the overnight hours and move toward the region as a MCS by early Monday morning. We've lowered PoPs for the overnight hours tonight and raised them through mid/late Monday morning. Any complex should travel mainly north of I-20 during the morning hours with additional convection developing farther south later in the day on residual outflow boundaries. No other changes made at this time. Dunn && Previous Discussion: /Rest of Tonight through Monday/ It's currently all quiet across North and Central Texas tonight with high cloudiness from convection to the west passing overhead, but things will begin to change over the next several hours as we enter a period of active weather that will continue into the next several days. Satellite and radar imagery show a large area of ongoing showers and thunderstorms across West Texas. This activity is moving in our general direction, but should continue to weaken as instability wanes. Meanwhile, the latest RAP forecast indicates that the mid level shortwave responsible for ongoing thunderstorms to the west should be approaching our far western counties prior to sunrise. Increasing synoptic scale forcing for ascent will begin to overspread North Texas during this time while low level moisture advection will become maximized at the same time. An axis of 1.5"+ PWs will surge northward along the I-35 corridor by early Sunday morning. Forecast soundings across the region show an uncapped moist environment with only subtle lift required for the development of new showers and thunderstorms. We'll ramp up PoPs during the morning hours across the region as showers and thunderstorms will likely blossom over the area as they move east with time. A deep moist environmental column will support efficient rain processes and a locally heavy rainfall threat through the day. Convection should move at a steady enough pace to preclude the need for a flood watch today, but this round of rainfall should prime the region for flooding with additional rains early this week. We'll also be monitoring at least a low potential for rotating storms through this afternoon. Low level wind fields won't be overly strong, but forecast soundings/hodographs across the region suggest that we'll maintain some degree of backed flow/helicity in the lowest 1 km. This modest wind shear could support some rotating storms through the afternoon. Weak lapse rates and widespread coverage of storms are the main limiting factors to a more significant tornado threat. Rain chances should taper off by evening as the initial weak shortwave moves off to the east, but we'll be keeping an eye on upstream convection which could organize and make a run at North Texas late overnight. We'll maintain relatively low PoPs during the overnight hours with areas along the Red River seeing the best chance for additional storms. Additional scattered showers/storms are expected again on Monday as we remain in a moist uncapped environment with persistent lift. Dunn && .LONG TERM... /Issued 247 AM CDT Sun May 16 2021/ /Monday Night Onward/ Unsettled weather will continue into Tuesday and beyond with severe weather and flooding rains possible through at least the end of the week. A deep, cutoff low near the Four Corners Region will lose some of its eastward momentum on Tuesday. Multiple disturbances on the periphery of the low will work in tandem with a dryline across West Texas, allowing showers and thunderstorms to blossom across the area. The greatest severe weather risk for the next several days will occur on Tuesday, as ample instability will exist across the region. Marginal, but adequate, bulk shear values will likely result in rather messy convection; however, it's possible multiple MCSs will organize throughout the day, bringing a variety of hazards to the area. With PWATs approaching or exceeding 2", the highest rainfall totals of the week are expected to occur Tuesday and into Wednesday, resulting in a flash flood threat across North and Central Texas. Showers and thunderstorms will continue for the remainder of the week and into the weekend as our upper-level pattern remains rather progressive, and onshore flow supplies an abundance of Gulf moisture. A continued threat for strong to severe storms is expected through the end of the week as we remain fairly unstable; however, meager bulk shear values may limit the potential for severe storms. Additional rainfall will exacerbate any flooding issues, with widespread rainfall totals near 3-6 inches anticipated through next Saturday. Totals in the 6-7 inch range will be likely near and east of I-35, along with localized values approaching the double digits in areas that receive the greatest rainfall. Rainy and gloomy conditions will keep low temperatures in the 60s to low 70s and highs in the mid 70s to low 80s for the next week. Barnes && .AVIATION... /NEW/ /12Z TAFs/ Precipitation has developed over the last hour and is increasing in coverage mainly across western parts of the Metroplex extending to the northwest toward Wichita Falls. Additional showers have developed near Waco. Coverage of showers/storms is expected to increase through the morning hours with a noticeable reduction in cigs/vis. We'll continue with periods of SHRA/TSRA into the early afternoon before most of the activity moves off to the east. We'll keep it fairly quiet overnight with additional convection expected on Monday. Cigs will lower to MVFR shortly across the region and should generally stay there through the period, with intermittent IFR in areas of heavier precipitation. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 67 81 69 79 / 100 40 80 50 90 Waco 77 69 83 70 80 / 80 30 50 40 90 Paris 76 65 77 66 78 / 70 60 90 50 80 Denton 73 64 79 68 77 / 100 40 90 60 90 McKinney 74 65 79 68 78 / 100 50 90 50 90 Dallas 75 67 82 69 80 / 90 50 80 50 90 Terrell 75 65 79 68 81 / 90 50 90 40 90 Corsicana 78 67 82 69 81 / 80 40 60 40 90 Temple 77 68 82 70 79 / 80 30 40 40 90 Mineral Wells 74 64 81 67 76 / 90 30 60 60 90 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 16, 3:44 AM CDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 344 AM CDT Sun May 16 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170845- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 344 AM CDT Sun May 16 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorms will be possible across North and Central Texas today. Lightning and heavy rainfall will be the main threats, although the strongest storms could produce some hail and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected across most of North and Central Texas on Monday. Locally heavy rainfall and lightning will be the main threats, although the strongest storms could produce some hail and gusty winds. Widespread thunderstorms are expected on Tuesday, some of which could be strong or severe. Flash flooding will also be a concern with very heavy rainfall possible. Chances for thunderstorms will continue through the remainder of the week. Additional rounds of heavy rainfall may culminate in additional flash flooding or significant rises on area rivers and streams. Also, a few strong or severe thunderstorms are possible throughout the second half of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:34 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 4 days |
| May 16, 8:01 AM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 4 days |
| May 16, 9:11 AM CDT | River Flood Warning | FWD | Dallas, Denton | 24 hr |
| May 16, 9:11 AM CDT | River Flood Warning | FWD | Dallas | 59 hr |
| May 16, 12:14 PM CDT | Areal Flood Advisory | FWD | Dallas | 2 hr |
| May 16, 1:17 PM CDT | Tornado Warning | FWD | Hill | 28 min |
| May 16, 1:22 PM CDT | Flash Flood Warning | FWD | Dallas | 5 hr |
| May 16, 1:37 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 38 min |
| May 16, 2:01 PM CDT | River Flood Warning | FWD | Hunt | 4 days |
| May 16, 2:08 PM CDT | Tornado Warning | FWD | Dallas | 18 min |
| May 16, 2:40 PM CDT | River Flood Warning | FWD | Collin | 32 hr |
| May 16, 2:40 PM CDT | River Flood Warning | FWD | Ellis, Navarro | 3 days |
| May 16, 2:45 PM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| May 16, 4:27 PM CDT | Areal Flood Warning | FWD | Ellis | 8 hr |
| May 16, 5:17 PM CDT | Areal Flood Advisory | FWD | Erath, Hood, Somervell | 3 hr |
| May 16, 5:57 PM CDT | Special Weather Statement | FWD | Montague | 33 min |
| May 16, 6:21 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson, Montague | 69 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.